MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATE III; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATE III; INSTRUMENTS, DENTAL HAND
Catalog Number 62422602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a automate iii broke during use.The outcome of this event is unknown as of this mdr.Further information requested.
 
Additional Manufacturer Narrative
Return: returned product 1 automate iii tightening device and 1 automatrix flexshaft date coded 1023 with weld failure/coil deformation resulting in the ¿tip¿ breaking off.Capa-2023-519 opened to address flexshaft failures for product manufactured by sarasota since september 2022 (date code 0922) through may 2024 (0524).Dhr review and retain evaluation will be conducted.(nwv) dhr review: dhr for item# 62422602 batch# 06786878 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the packaging work order for automatrix accessories automate iii, with all inspections completed and deemed acceptable by the operator(s) and quality.Item# 20780 batch# 06435687 is the atuomate iii assy production work order which was utilized to package item# 62422602 batch# 06786878.This production order is to assemble the automate iii tightening device and attach the already assembled flexshaft component only.Item# 24703 batches 06663277 & 06608713 are the production work orders for the flexshaft in which the customer has complained against (date code 0223).Dhrs for item# 24703 batches 06663277 & 06608713 have also been pulled, reviewed, and attached to this case.Dhr reviews did not indicate any issues during the assembly work orders for the flexible shaft assembly, with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-42-04 & 0290-ip-7.5-42-06.Per the wi, weld testing for the 1st 10 subassemblies of every order and ever 25th subassembly is conducted and documented.Assemblies are then to bake at 180*f for 30 minutes minimum and documented.Functional test for set screw crimping conducted on the 1st assembly and every 50th assembly in the order and documented.12 in-ounce torque test is performed on 100% of the flexshafts and documented.Torque to fail test is performed every 125th flexshaft assembly and the final assembly in the order for minimum requirement of 1.25 inch-pounds and documented.Note that the traceability of the returned product date code stamp does not trace back to any components assembled for item# 62422602 batch# 06786878.(nwv) retain: retains for item# 24703 batches 06663277 & 06608713 have been pulled, inspected per 0290-wi-7.5-42-04 (with exception to destructive testing).The flexshafts were tested by using standard testing protocol.The tests included a functional test, which is to use an automate iii tool and the retain flexshaft to tighten a matrix band (n=5) around a tooth model, and a visual inspection for abnormalities.Retain meets all criteria for form/fit/function of the intended use for the device.(nwv).

Brand Name
AUTOMATE III
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key19515199
Report Number2515379-2024-00028
Device Sequence Number17973413
Product Code DZN
UDI-Device IdentifierD010624226011
UDI-PublicD010624226011
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422602
Device Lot Number06786878
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/11/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown